Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Isometries of Hilbert $C^*$-modules


Author: Baruch Solel
Journal: Trans. Amer. Math. Soc. 353 (2001), 4637-4660
MSC (2000): Primary 46L08
Published electronically: July 3, 2001
MathSciNet review: 1851186
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $X$ and $Y$ be right, full, Hilbert $C^*$-modules over the algebras $A$ and $B$ respectively and let $T:X\to Y$ be a linear surjective isometry. Then $T$ can be extended to an isometry of the linking algebras. $T$ then is a sum of two maps: a (bi-)module map (which is completely isometric and preserves the inner product) and a map that reverses the (bi-)module actions. If $A$(or $B$) is a factor von Neumann algebra, then every isometry $T:X\to Y$ is either a (bi-)module map or reverses the (bi-)module actions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46L08

Retrieve articles in all journals with MSC (2000): 46L08


Additional Information

Baruch Solel
Affiliation: Department of Mathematics, Technion – Israel Institute of Technology, Haifa 32000, Israel
Email: mabaruch@techunix.technion.ac.il

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02874-4
PII: S 0002-9947(01)02874-4
Received by editor(s): June 26, 2000
Published electronically: July 3, 2001
Additional Notes: Supported by Technion V.P.R. Fund–Steigman Research Fund, Technion V.P.R. Fund–Fund for the Promotion of Sponsored Research and the Fund for the Promotion of Research at the Technion.
Article copyright: © Copyright 2001 American Mathematical Society